Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anyone else ever take ambien, a sleep medication? I have a rash and am not sure if I should be concerned.

Last night at about 12:30 am I took ambien. I didn't go to bed immediately and it had a wierd affect on me but not unusual according to the side effects I just now read. The only thing that worries me is that rash/hives/itching is listed as a serious side effect along with shortness of breath, and hallucinations. I don't have shortness of breath or anything else other than feeling exhausted today. I do have this itch on my legs, arms, face and hands and stomach. I noticed some raised bumps/welts but they are barely noticable, almost look like mosquito bites and some redness.They seem like they fade away and come back in another area sometimes. I know they are not mosquito bites. I even noticed a raise area on my eyelid. This rash didn't even start untill around 9 pm tonight and I haven't taken any more ambien. Anyone else experience this. What I've read online says to call the doc but its 1 a.m. and I don't have the worse sounding side effects like shortness of breath and so on. I also don't know if its ambien related since I haven't taken any since 12:30 a.m. yesterday.

Answer Question
 
christina259

Asked by christina259 at 1:02 AM on Jun. 19, 2011 in Health

Level 13 (1,071 Credits)
Answers (5)
  • Ive been taking ambein every night , for about a year , and ive never had a rash or anything like that , just hallucinations . and my mom takes it to , and has never had any problems , ive never heard about a rash being a side affect either , hmm , Call your doctor in the morning if it isnt gone by then , Sorry i couldnt help much , good luck (:
    des11987

    Answer by des11987 at 1:08 AM on Jun. 19, 2011

  • I take it too now that you mention it I do get a rash but not too severe I get mine on my rib area and yes it does itch but never thought it was bc of the ambien...hmm I just put some cortisone and go with it and I'm fine no biggie now if I was having shortness of breath I would freak and go to the ER...lol But it's weird how it works after sometime has gone by I can be intimate with my dh then get the munchies even though I can't remember some things the next day...hmm? It's weird but hey I get a goodnight sleep it beats tossing & turning...I try not to take it too often bc it is a control substance. GL
    Butterfly1108

    Answer by Butterfly1108 at 1:15 AM on Jun. 19, 2011

  • Ive taken it but have never had any side effects. Id call the doc when u get up in the morning.
    beckymom18

    Answer by beckymom18 at 3:54 AM on Jun. 19, 2011

  • it sounds like anaphylaxis-severe form of allergies-those welt like rash you have coming and going and now on your eyelid-you need medical attention right away you don't need to have all symptoms Ie: breathing problems etc.. it could lead into this-trust me my son has severe allergies and anaphylaxis and you are having a form of allergic reaction-stop the med and get to a dr. or er- please-also give us an update-worried-good luck!
    Gemini5

    Answer by Gemini5 at 5:54 PM on Jun. 19, 2011

  • oh darn, I got busy and am just now seeing the last post. I am fine but I am not taking that stuff anymore. I just didn't feel well after I took it. Thanks for your concern.:o)
    christina259

    Comment by christina259 (original poster) at 4:28 PM on Jun. 21, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN